Reversed version of a generalized Aczél’s inequality and its application
© Tian; licensee Springer 2012
Received: 3 February 2012
Accepted: 21 August 2012
Published: 11 September 2012
In this paper, we give a reversed version of a generalized Aczél’s inequality which is due to Wu and Debnath. As an application, an integral type of the reversed version of the Aczél-Vasić-Pečarić inequality is obtained.
In 1956, Aczél  established the following inequality which is of wide application.
It is well known that Aczél’s inequality (1) plays an important role in the theory of functional equations in non-Euclidean geometry. Various refinements, generalizations and applications of inequality (1) have appeared in literature (see, e.g., [2–12],  and the references therein).
One of the most important results in the works mentioned above is the exponential generalization of (1) asserted by Theorem B.
If (), we have the reverse inequality.
In another paper , Vasić and Pečarić presented the following extension of inequality (1).
Recently, it comes to our attention that an interesting generalization of Aczél’s inequality, which was established by Wu and Debnath in , is as follows.
The purpose of this work is to give a reversed version of inequality (4). As application, an integral type of the reversed version of the Aczél-Vasić-Pečarić inequality is obtained.
2 Reversed version of a generalized Aczél’s inequality
We need the following lemmas in our deduction.
Lemma 2.1 
The inequality is reversed for or . In each case, the sign of the equality holds if and only if for all .
Lemma 2.2  (Generalized Hölder’s inequality)
The sign of the equality holds if and only if the m sets are proportional.
The sign of the equality holds if and only if the m sets are proportional for , or , for .
Proof Case (I). When , then . Obviously, inequality (7) is equivalent to inequality (6).
Combining inequalities (9) and (10) leads to inequality (7) immediately.
Case (III). When with . Obviously, inequality (7) is equivalent to inequality (6).
The condition of the equality for inequality can easily be obtained by Lemma 2.1 and Lemma 2.2. This completes the proof of Lemma 2.3. □
Remark 2.4 It is clear that the generalized Hölder inequality (6) is a simple consequence of Lemma 2.3 presented in this article.
By using (13), we immediately obtain the desired inequality (11). The condition of the equality for inequality (11) can easily be obtained by Lemma 2.3. The proof of Theorem 2.5 is completed. □
If we set , then from Theorem 2.5, we obtain the following reversed version of inequality (3).
If we set , , , , (), then from Theorem 2.5, we obtain
Remark 2.8 For , inequality (21) reduces to the famous Aczél-Vasić-Pečarić inequality (2).
As application of the above results, we establish here an integral type of the reversed version of the Aczél-Vasić-Pečarić inequality.
In view of the hypotheses that () are positive Riemann integrable functions on , we conclude that and are also integrable on . Passing the limit as on both sides of inequality (24), we obtain inequality (22). The proof of Theorem 3.1 is completed. □
The author would like to express his sincere thanks to the anonymous referees for their great efforts to improve this paper. This work was supported by the NNSF of China (Grant No. 61073121), and the Fundamental Research Funds for the Central Universities (No. 11ML65).
- Aczél J: Some general methods in the theory of functional equations in one variable, new applications of functional equations. Usp. Mat. Nauk 1956, 11(3):3–68. in RussianGoogle Scholar
- Beckenbach EF, Bellman R: Inequalities. Springer, Berlin; 1983.Google Scholar
- Díaz-Barrerro JL, Grau-Sánchez M, Popescu PG: Refinements of Aczél, Popoviciu and Bellman’s inequalities. Comput. Math. Appl. 2008, 56: 2356–2359. 10.1016/j.camwa.2008.05.013MathSciNetView ArticleGoogle Scholar
- Farid G, Pečarić J, Ur Rehman A: On refinements of Aczél’s, Popoviciu, Bellman’s inequalities and related results. J. Inequal. Appl. 2010., 2010: Article ID 579567Google Scholar
- Hardy G, Littlewood JE, Pólya G: Inequalities. Cambridge University Press, UK; 1952.Google Scholar
- Mitrinović DS, Pečarić JE, Fink AM: Classical and New Inequalities in Analysis. Kluwer Academic, Dordrecht; 1993.View ArticleGoogle Scholar
- Ouyang Y, Mesiar R: On the Chebyshev type inequality for seminormed fuzzy integral. Appl. Math. Lett. 2009, 22(12):1810–1815. 10.1016/j.aml.2009.06.024MathSciNetView ArticleGoogle Scholar
- Popoviciu T: On an inequality. Gaz. Mat. Fiz., Ser. A 1959, 11(64):451–461. in RomanianMathSciNetGoogle Scholar
- Tian J: Inequalities and mathematical properties of uncertain variables. Fuzzy Optim. Decis. Mak. 2011, 10(4):357–368. 10.1007/s10700-011-9110-9MathSciNetView ArticleGoogle Scholar
- Vasić PM, Pečarić JE: On Hölder and some related inequalities. Mathematica Rev. D’Anal. Num. Th. L’Approx. 1982, 25: 95–103.Google Scholar
- Vasić PM, Pečarić JE: On the Jensen inequality for monotone functions. An. Univ. Timişoara Ser. Şt. Matematice 1979, 17(1):95–104.Google Scholar
- Vong S: On a generalization of Aczél’s inequality. Appl. Math. Lett. 2011, 24: 1301–1307. 10.1016/j.aml.2011.02.020MathSciNetView ArticleGoogle Scholar
- Yang W: Refinements of generalized Aczél-Popoviciu’s inequality and Bellman’s inequality. Comput. Math. Appl. 2010, 59: 3570–3577. 10.1016/j.camwa.2010.03.050MathSciNetView ArticleGoogle Scholar
- Wu S, Debnath L: Generalizations of Aczél’s inequality and Popoviciu’s inequality. Indian J. Pure Appl. Math. 2005, 36(2):49–62.MathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.